Alert archive / South Carolina / Tornado Warnings in 2020
Tornado Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 13, 2020, 7:26 AM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 34 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 7:26 AM EDT (11:26 UTC)
- Expired
- Apr 13, 2020, 8:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:30 AM EDT | TSTM WND DMG | 1 Wsw Jedburg, SC | MULTIPLE LIMBS WERE REPORTED DOWN AS WELL AS AT LEAST ONE TREE. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:33 AM EDT | TSTM WND DMG | 6 S Moncks Corner, SC | ONE 12 INCH DIAMETER TREE BLOWN DOWN ON KILLARNEY TRAIL. SEVERAL LIVE OAK TREES LOST SOME SIGNIFICANT BRANCHES. |
| Apr 13, 7:35 AM EDT | TSTM WND DMG | 6 Nne Sangaree, SC | SPOTTER REPORTED 35 TREES DOWN OR SEVERELY DAMAGED IN DEL WEBB SUBDIVISION IN CANE BAY. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:38 AM EDT | TORNADO | 2 Se Moncks Corner, SC | *** 6 INJ *** THE NATIONAL WEATHER SERVICE STORM DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-2 TORNADO WHICH TOUCHED DOWN NEAR DENNIS BLVD IN THE FAIRLAWN SUBDIVISION. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO FOR ADDITIONAL DETAILS. |
| Apr 13, 7:40 AM EDT | TSTM WND DMG | 2 Ese Moncks Corner, SC | *** 6 INJ *** MULTIPLE TREES DOWN AND HOUSES DAMAGED AROUND DENNIS BLVD IN MONCKS CORNER. TIME IS ESTIMATED BY RADAR. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 1 Sse Moncks Corner, SC | A NEIGHBORHOOD IN MONCKS CORNER IS REPORTED TO HAVE DAMAGE TO MULTIPLE HOUSES. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 5 S Moncks Corner, SC | POSSIBLE TORNADO. FIVE LARGE DIAMETER TREES EITHER SNAPPED OFF OR UPROOTED. TREES LEANING ON POWER LINES IN THE AREA. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | 4 Ene Moncks Corner, SC | POSSIBLE TORNADO. HIGHWAY 402, NUMEROUS TREES DOWN, PUBLIC REPORTING DAMAGE TO SEVERAL HOMES. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | POSSIBLE TORMADO. TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. POSSIBLE TORNADO. |
| Apr 13, 7:55 AM EDT | TSTM WND DMG | 7 N Huger, SC | SPOTTER REPORTED A 6-8 DIAMETER MAGNOLIA TREE SNAPPED OFF HALFWAY UP. SEVERAL SMALLER LIMBS DOWN AROUND THE PROPERTY. TIN ON A SMALL SHED PEELED BACK IN SOME PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
164
WFUS52 KCHS 131126
TORCHS
SCC015-035-131200-
/O.NEW.KCHS.TO.W.0008.200413T1126Z-200413T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
726 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 800 AM EDT.
* At 725 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Jedburg, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Summerville, Moncks Corner, Ladson, Ridgeville, Bonneau, Southern
Lake Moultrie, Sangaree, Jedburg, Old Santee Canal State Park,
Huger, Knightsville and Pinopolis.
This warning includes I-26 between mile markers 187 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3311 7970 3299 8029 3314 8037 3339 7985
TIME...MOT...LOC 1125Z 252DEG 45KT 3309 8023
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPR3 follow-up statements
726
WWUS52 KCHS 131135
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
735 AM EDT Mon Apr 13 2020
SCC035-131145-
/O.CAN.KCHS.TO.W.0008.000000T0000Z-200413T1200Z/
Dorchester SC-
735 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR DORCHESTER COUNTY IS CANCELLED...
The immediate risk for tornadoes has ended.
LAT...LON 3302 8013 3319 8026 3339 7985 3311 7970
TIME...MOT...LOC 1135Z 252DEG 45KT 3313 8008
$$
SCC015-131200-
/O.CON.KCHS.TO.W.0008.000000T0000Z-200413T1200Z/
Berkeley SC-
735 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR BERKELEY
COUNTY...
At 735 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Moncks Corner, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Summerville, Moncks Corner, Ladson, Bonneau, Southern Lake Moultrie,
Sangaree, Old Santee Canal State Park, Huger and Pinopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3302 8013 3319 8026 3339 7985 3311 7970
TIME...MOT...LOC 1135Z 252DEG 45KT 3313 8008
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPR310
WWUS52 KCHS 131146
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
746 AM EDT Mon Apr 13 2020
SCC015-131200-
/O.CON.KCHS.TO.W.0008.000000T0000Z-200413T1200Z/
Berkeley SC-
746 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR BERKELEY
COUNTY...
At 746 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Old Santee Canal State Park, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moncks Corner and Old Santee Canal State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3315 7998 3323 8000 3333 7982 3320 7975
TIME...MOT...LOC 1146Z 256DEG 36KT 3320 7993
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPR329
WWUS52 KCHS 131149
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
749 AM EDT Mon Apr 13 2020
SCC015-131200-
/O.CON.KCHS.TO.W.0008.000000T0000Z-200413T1200Z/
Berkeley SC-
749 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR BERKELEY
COUNTY...
At 749 AM EDT, a confirmed tornado was located near Old Santee Canal
State Park, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moncks Corner and Old Santee Canal State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3315 7998 3323 8000 3333 7982 3320 7975
TIME...MOT...LOC 1149Z 251DEG 39KT 3321 7991
TORNADO...OBSERVED
HAIL...<.75IN
$$
SPRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:54 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 13, 3:54 AM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.
The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.
After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.
Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.
Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.
Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.
&&
.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.
Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.
Rip Currents: A High Risk of rip currents continues for today.
&&
.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
Wind Advisory until noon EDT today for SCZ044-045-048>052.
High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
Gale Warning until 2 PM EDT this afternoon for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 3:22 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 322 AM EDT Mon Apr 13 2020 GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-043-047-140730- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton- Inland Colleton-Inland Jasper- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-140730- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-049-051-140730- Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-SCZ044-045-052-140730- Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-140730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-352-354-140730- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-140730- Charleston- 322 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 13, 5:42 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TSTM WND DMG 1 E MILLEN 32.80N 81.94W
04/13/2020 JENKINS GA 911 CALL CENTER
TREES WERE REPORTED TO BE BLOCKING THE ROAD AT GA HWY
17 AND NORTH MASONIC STREET. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000130Local storm report, Apr 13, 6:10 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 9 NNW METTER 32.51N 82.13W
04/13/2020 CANDLER GA 911 CALL CENTER
A TREE WAS REPORTED DOWN AT OLD SCHOOL ROAD AND
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000131Local storm report, Apr 13, 6:16 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 6 N METTER 32.48N 82.06W
04/13/2020 CANDLER GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ALONG HWY 121 NEAR
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000132Local storm report, Apr 13, 7:00 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG DOVER 32.58N 81.71W
04/13/2020 SCREVEN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON DOVER ROAD. TIME IS
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000133Local storm report, Apr 13, 7:22 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC TRAINED SPOTTER
TREE ON A HOUSE IN WALTERBORO. ALSO SEVERAL TREES DOWN
ALONG ROUTE US 17 ALONG THE SOUTH SIDE OF THE CITY
LIMITS.
&&
EVENT NUMBER CHS2000134
MTELocal storm report, Apr 13, 7:25 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS TREES DOWN IN WALTERBORO NEAR
THE COURTHOUSE. A USED CAR LOT HAS BEEN DAMAGED AND A
METAL SHED HAS BEEN BLOWN INTO THE ROAD. DAMAGE FROM
POSSIBLE TORNADO.
&&
EVENT NUMBER CHS2000135
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:23 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 13, 5:33 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 57 min |
| Apr 13, 5:54 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 36 min |
| Apr 13, 6:02 AM EDT | Tornado Warning | CHS | Allendale | 14 min |
| Apr 13, 6:18 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 27 min |
| Apr 13, 6:22 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 13, 6:38 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 37 min |
| Apr 13, 6:53 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 52 min |
| Apr 13, 7:01 AM EDT | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
| Apr 13, 7:08 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Apr 13, 7:15 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 13, 7:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Apr 13, 7:47 AM EDT | Special Marine Warning | CHS | 88 min | |
| Apr 13, 7:50 AM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 13, 7:54 AM EDT | Tornado Warning | CHS | Berkeley | 18 min |
| Apr 13, 8:00 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 30 min |
| Apr 13, 8:13 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 13, 8:26 AM EDT | Tornado Warning | CHS | Charleston | 34 min |
| Apr 13, 8:42 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 33 min |
| Apr 13, 9:06 AM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 13, 9:38 AM EDT | Special Marine Warning | CHS | 86 min | |
| Apr 13, 9:41 AM EDT | Special Marine Warning | CHS | 82 min | |
| Apr 13, 9:53 AM EDT | Small Craft Advisory | CHS | 17 hr |
Nearby
Tornado Warnings in South Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.